MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS
Catalog Number 261221
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported disengagement failure of a codman perforator while making the second burr hole at the tent (id (b)(6)).Dural damage and brain contusion were observed and hemostasis was performed.The event led to more than 30 minutes surgical delay.The patient¿s condition is stable.The manufacturer of the drill used with the perforator was anspach e-max.According to information provided, it is unknown if the drill was electric or pneumatic.It is also unknown if the perforator clicked in place in the drill and if the recommended spring tests were performed between each burr hole.Customer also informed that is unknown if the angle of approach was perpendicular as the ifu states.It is unknown if the perpendicular approach maintained through the drilling process or if there was any rocking motion included, and unknown if there was constant downward pressure.
 
Additional Manufacturer Narrative
The codman perforator (id 261221) was returned for evaluation.Failure analysis - the perforator unit was inspected using the unaided eye.The unit was lightly soiled with organic material and had a completely worn eo label.The weld on the blue sleeve looked shallow.The unit was found to perform as intended and fulfilled the acceptance criteria.The unit did feel slightly ¿dull¿ when drilling, but disengagement failure could not be replicated.Root cause analysis ¿ the root cause is undetermined and was unable to be confirmed in the complaint evaluation.However, a potential cause of failure includes under misuse.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17967955
Report Number3014334038-2023-00172
Device Sequence Number12460105
Product Code HBF
UDI-Device Identifier10886704005100
UDI-Public10886704005100
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number261221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown